PDA

View Full Version : FOLKS TAKING STEROIDS A LOT, PLEASE GET BONE-DENSITY TESTS



MARYCAIN
08-05-2006, 09:04 AM
I started taking prednisone and IV steroids when I developed CNS symptoms from my lupus. None of my doctors ever warned me about dangers of osteoporosis with chronic steroid use and I never thought it about because I was in my thirties. Last year I started having terrible backache and muscle spasms and partial paralysis of leg which I thought was lupus related but turned out to be multiple vertebral fractures caused by osteoporosis. When I finally had a bone density test, tech said my bones looked like an 80 year olds. PLEASE, PLEASE if you are on prednisone or other steroids, talk to your doctor about bone density testing and meds to prevent osteoporosis, even if you think you're too young to worry about it.

ButterflyRN
08-05-2006, 09:25 AM
And take your calcium :lol:

Saysusie
08-06-2006, 07:48 AM
Mayrcain :)

Thank you for sharing and for the caution! I don't think that we consider bone density tests often enough!!


Thanx Again
Saysusie